Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 13, 2011, 9:48 AM CDT for Tom Green County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 9:48 AM CDT (14:48 UTC)
- Expired
- Aug 13, 2011, 1:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 15 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 9:52 AM CDT | FLASH FLOOD | San Angelo, TX | FLOODING REPORTED AT PIERCE AND COLORADO STREETS IN SAN ANGELO. FLOWING WATER REPORTED ABOVE THE TIRES OF VEHICLES. |
| Aug 13, 10:19 AM CDT | FLASH FLOOD | San Angelo, TX | FOSTER ROAD FLOODED ON THE EAST SIDE OF TOWN NEAR THE DPS OFFICE. TWO CARS FLOODED OUT ON THE ROAD. |
| Aug 13, 10:30 AM CDT | FLASH FLOOD | San Angelo, TX | COLLEGE HILLS AND SUNSET IMPASSIBLE WITH CARS STRANDED |
| Aug 13, 10:50 AM CDT | FLASH FLOOD | San Angelo, TX | SEVERAL WATER RESCUES IN SAN ANGELO ON FLOODED ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6271 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
277 WGUS54 KSJT 131448 FFWSJT TXC451-131800- /O.NEW.KSJT.FF.W.0005.110813T1448Z-110813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 948 AM CDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TOM GREEN COUNTY IN SOUTHWEST TEXAS... * UNTIL 100 PM CDT * AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE CITY OF SAN ANGELO. RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE OCCURRED...WITH AN ADDITIONAL INCH POSSIBLE THROUGH 11 AM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN ANGELO...CARLSBAD...GRAPE CREEK...KNICKERBOCKER...ORIENT... TANKERSLEY...VERIBEST AND WALL. THIS INCLUDES THE LOW WATER CROSSINGS AT...COLLEGE HILLS AND MILBROOK...HOWARD AND WEBSTER...JACKSON FROM KNICKERBOCKER TO S BRYANT...SOUTHWEST BLVD AND LOOP 306...1500 BLOCK OF SPAULDING...300 BLOCK OF NORTH ARCHER...HUNTINGTON AND SUNSET...PARKWOOD AND LINDENWOOD AND SUL ROSS AT RED ARROYO CROSSING. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG THE RED ARROYO AT SOUTHWEST BOULEVARD NEAR THE SOUTH LOOP... ALONG COLLEGE HILLS BOULEVARD....ALONG SUL ROSS BOULEVARD...ALONG PULLIAM...AND AT THE INTERSECTION OF SPAULDING AND NORTH ARCHER. && LAT...LON 3167 10025 3120 10020 3120 10065 3166 10069 $$
3 follow-up statements
435 WGUS74 KSJT 131516 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1016 AM CDT SAT AUG 13 2011 TXC451-131800- /O.CON.KSJT.FF.W.0005.000000T0000Z-110813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOM GREEN TX- 1016 AM CDT SAT AUG 13 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR CENTRAL TOM GREEN COUNTY... AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE CITY OF SAN ANGELO. WIDESPREAD FLOODING OF STREETS AND LOW WATER CROSSINGS IN AND AROUND THE CITY WILL OCCUR THROUGH NOON. RAINFALL AMOUNTSD OF 2 TO 3 INCHES HAS FALLEN...WITH AN ADDITIONAL INCH POSSIBLE. LOCATIONS IN THE WARNING INCLUDE VERIBEST...SAN ANGELO...ORIENT... GRAPE CREEK AND CARLSBAD THIS INCLUDES THE LOW WATER CROSSINGS AT...COLLEGE HILLS AND MILBROOK...COLLEGE HILLS AND SUNSET...HOWARD AND WEBSTER...JACKSON FROM KNICKERBOCKER TO S BRYANT...SOUTHWEST BLVD AND LOOP 306...1500 BLOCK OF SPAULDING...300 BLOCK OF NORTH ARCHER...HUNTINGTON AND SUNSET...PARKWOOD AND LINDENWOOD AND SUL ROSS AT RED ARROYO CROSSING...AS WELL AS MANY OTHER LOW AREAS IN SAN ANGELO. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 3167 10025 3120 10020 3120 10065 3166 10069 $$ 08
143 WGUS74 KSJT 131545 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1045 AM CDT SAT AUG 13 2011 TXC451-131800- /O.CON.KSJT.FF.W.0005.000000T0000Z-110813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOM GREEN TX- 1045 AM CDT SAT AUG 13 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR CENTRAL TOM GREEN COUNTY... AT 1039 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUED OVER THE CITY OF SAN ANGELO AND WESTERN TOM GREEN COUNTY FROM TANKERSLEY TO GRAPE CREEK. RAINFALL AMOUNTS OF 2 TO 3 INCHES HAS OCCURRED...WITH AN ADDITIONAL INCH POSSIBLE BY NOON. ALTHOUGH THE HEAVY RAIN IS TAPERING OFF IN THE EAST AND CENTRAL PARTS OF SAN ANGELO...RUNOFF WILL CONTINUE TO CAUSE FLOOD PROBLEMS IN THE CITY. DO NOT TRAVEL UNLESS ABSOLUTELY NECESSARY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERIBEST... SAN ANGELO...ORIENT...GRAPE CREEK AND CARLSBAD. THIS INCLUDES THE LOW WATER CROSSINGS AT...COLLEGE HILLS AND MILBROOK...COLLEGE HILLS AND SUNSET...HOWARD AND WEBSTER...JACKSON FROM KNICKERBOCKER TO S BRYANT...SOUTHWEST BLVD AND LOOP 306...1500 BLOCK OF SPAULDING...300 BLOCK OF NORTH ARCHER...HUNTINGTON AND SUNSET...PARKWOOD AND LINDENWOOD AND SUL ROSS AT RED ARROYO CROSSING...AS WELL AS MANY OTHER LOW AREAS IN SAN ANGELO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. && LAT...LON 3167 10025 3120 10020 3120 10065 3166 10069 $$ 08
177 WGUS74 KSJT 131559 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1059 AM CDT SAT AUG 13 2011 TXC451-131800- /O.CON.KSJT.FF.W.0005.000000T0000Z-110813T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TOM GREEN TX- 1059 AM CDT SAT AUG 13 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR CENTRAL TOM GREEN COUNTY... AT 1052 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER WESTERN TOM GREEN COUNTY FROM CARLSBAD TO TANKERSLEY. RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE FALLEN IN THE CITY OF SAN ANGELO. SEVERAL WATER RESCUES HAVE OCCURED IN LOW SPOTS IN THE CITY. DO NOT TRAVEL UNLESS ABSOLUTELY NECESSARY. ALTHOUGH THE HEAVY RAIN HAS TAPERED OFF IN THE CITY OF SAN ANGELO...RUNOFF WILL CONTINUE TO CAUSE FLOODING THROUGHOUT THE CITY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERIBEST... SAN ANGELO...ORIENT...GRAPE CREEK AND CARLSBAD THIS INCLUDES THE LOW WATER CROSSINGS AT...COLLEGE HILLS AND MILBROOK...COLLEGE HILLS AND SUNSET...HOWARD AND WEBSTER...JACKSON FROM KNICKERBOCKER TO S BRYANT...SOUTHWEST BLVD AND LOOP 306...1500 BLOCK OF SPAULDING...300 BLOCK OF NORTH ARCHER...HUNTINGTON AND SUNSET...PARKWOOD AND LINDENWOOD AND SUL ROSS AT RED ARROYO CROSSING...AS WELL AS MANY OTHER LOW AREAS IN SAN ANGELO. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3167 10025 3120 10020 3120 10065 3166 10069 $$ 08
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:20 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 13, 7:20 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 720 AM CDT SAT AUG 13 2011 .DISCUSSION... SEE 12Z AVIATION DISCUSSION BELOW. && .AVIATION... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT MAINLY THE KABI AND KSJT TERMINAL THROUGH 15Z...WITH MVFR/OCCASIONAL IFR CONDITIONS POSSIBLE. VFR CONDITIONS EXPECTED ACROSS REMAINING TERMINALS TODAY BUT SCATTERED CONVECTION MAY DEVELOP OVER THE AREA THIS AFTERNOON. CB GROUPS SEEM REASONABLE FOR NOW DUE TO LOW CONFIDENCE. COULD SEE SOME STRATUS DEVELOP OVER SOUTHERN TERMINALS EARLY SUNDAY BUT CONFIDENCE TOO LOW TO MENTION AT THIS TIME. && .PREV DISCUSSION... /ISSUED 444 AM CDT SAT AUG 13 2011/ SHORT TERM... AN OUTFLOW BOUNDARY FROM PREVIOUS CONVECTION ALONG THE RED RIVER CONTINUES TO MOVE SLOWLY SOUTH ACROSS THE BIG COUNTRY EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS HAVE BEEN INCREASING IN AREAL COVERAGE IN ASSOCIATION WITH THIS FEATURE OVER THE NORTHERN BIG COUNTRY...WITH ADDITIONAL DEVELOPMENT OCCURRING OVER FAR WESTERN PORTIONS OF THE CONCHO VALLEY. LATEST NAM MODEL GUIDANCE EXPANDS CONVECTION FARTHER SOUTH INTO THE CONCHO VALLEY AND HEARTLAND THIS MORNING...WHILE THE RUC KEEPS THE BULK OF PRECIPITATION OVER THE BIG COUNTRY. LATEST RADAR TRENDS SHOW VERY LITTLE SOUTHWARD PROGRESSION AT THIS TIME...HOWEVER ADDITIONAL OUTFLOW BOUNDARIES AHEAD OF THE CURRENT CONVECTION MAY RESULT IN A SOUTHWARD EXPANSION INTO THE CONCHO VALLEY AND HEARTLAND THROUGH THE MORNING HOURS. FOLLOWED CLOSER TO THE RUC WITH HIGHEST POPS ALIGNED NORTH OF A SAN ANGELO TO BROWNWOOD LINE THIS MORNING. WILL CONTINUE TO MONITOR AND MAKE NECESSARY REFINEMENTS IF NEEDED THROUGH THE MORNING HOURS. ABUNDANT CLOUD COVER THIS MORNING SHOULD GIVE WAY TO PARTLY CLOUDY SKIES BY AFTERNOON WITH HIGHS MAINLY IN THE MID AND UPPER 90S. ADDITIONAL SHOWERS AND STORMS MAY DEVELOP THIS AFTERNOON DURING PEAK HEATING SO KEPT SLIGHT POPS GOING INTO THE EARLY EVENING HOURS. LOWS TONIGHT WILL BE MAINLY IN THE MID AND UPPER 70S. LONG TERM... A RETURN TO HOT AND DRY CONDITIONS CONTINUES TO BE INDICATED FOR NEXT WEEK. THE UPPER HIGH WILL START BUILDING INTO TEXAS FROM NEW MEXICO ON SUNDAY. DEPENDING ON HOW MUCH RAINFALL OCCURS TODAY AND HOW EXTENSIVE IS THE COVERAGE...MAX TEMPERATURES ON SUNDAY MAY BE HELD DOWN BY A FEW DEGREES...DUE TO EVAPOTRANSPIRATIVE EFFECTS. THIS CAN BE EXAMINED LATER TODAY. THE UPPER LEVEL HIGH WILL EXPAND EARLY NEXT WEEK AND BE POSITIONED DIRECTLY OVER TEXAS. FOR THE MIDDLE TO LATE PART OF TEH WEEK...UPPER HIGH WILL BECOME CENTERED OVER WESTERN NEW MEXICO...BUT WILL STILL REMAIN IN CLOSE ENOUGH PROXIMITY TO BE OUR DOMINANT WEATHER INFLUENCE. SOME STRENGTHENING OF THE 850 MB THERMAL RIDGE IS INDICATED FOR OUR AREA WEDNESDAY-FRIDAY. THIS SHOULD RESULT IN TEMPERATURES A COUPLE OF DEGREES HOTTER THAN IN THE FIRST PART OF THE WEEK. OVERALL...EXPECT HIGHS TO BE MOSTLY IN THE RANGE OF 100-105 DEGREES...WITH OVERNIGHT LOWS 75-80. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 95 75 101 77 101 / 50 20 10 10 0 SAN ANGELO 95 74 101 76 102 / 30 20 0 0 0 JUNCTION 96 74 100 75 100 / 20 20 0 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/24
Hazardous weather outlook, Aug 13, 6:22 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 622 AM CDT SAT AUG 13 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 622 AM CDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS MORNING... POSSIBLY LINGERING INTO THIS AFTERNOON. THE STORMS WILL CONTAIN FREQUENT LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS OF 35 TO 40 MPH. LOCALLY HEAVY RAINFALL COULD CAUSE PONDING OF WATER ON ROADS AND MAY RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:58 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 107 min |
| Aug 13, 9:07 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Aug 13, 11:12 AM CDT | Areal Flood Advisory | SJT | Irion | 3 hr |
| Aug 13, 11:17 AM CDT | Areal Flood Advisory | SJT | Concho | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.